Alert archive / Texas / Beach Hazards Statements in 2015

Beach Hazards Statement 3, NWS Houston/Galveston, TX

December 13, 20154 counties in Texas

NWS Houston/Galveston, TX issued this beach hazards statement at Dec 13, 2015, 7:47 AM CST for 4 counties in Texas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2015, 7:47 AM CST (13:47 UTC)
Expired
Dec 13, 2015, 6:00 PM CST
In force
10 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WHUS44 KHGX 131347
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
747 AM CST SUN DEC 13 2015

...HAZARDOUS BEACH CONDITIONS TODAY...

.LARGE SURF AND ELEVATED TIDES WILL LEAD TO A HIGH RISK OF 
RIP CURRENTS TODAY. 

TXZ214-236>238-140000-
/O.NEW.KHGX.BH.S.0003.151213T1347Z-151214T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
747 AM CST SUN DEC 13 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
BEACH HAZARDS STATEMENT FOR THE UPPER TEXAS COAST...WHICH IS IN
EFFECT UNTIL 6 PM CST THIS EVENING. 

* HAZARDS...LARGE SURF...ELEVATED TIDES AND HIGH RISK OF RIP CURRENTS.

* TIMING...THROUGH THE DAY.

* LOCATION...BEACHES ALONG THE UPPER TEXAS COAST.

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS ESPECIALLY
  NEAR STRUCTURES LIKE PIERS...ROCK GROINS AND JETTIES. ASK A
  LIFEGUARD BEFORE ENTERING THE WATER.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Dec 13, 3:58 AM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Dec 13, 3:58 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
358 AM CST SUN DEC 13 2015

.DISCUSSION...
SQUALL LINE NOW ENTERING NW PARTS OF SE TX AND MOVING ESE AT A
PRETTY GOOD CLIP. ASSUMING CURRENT FORWARD TRAJECTORY REMAINS
ABOUT THE SAME...EXPECT THE LEADING EDGE OF STORMS TO BE
APPROACHING A LINE FROM ROUGHLY GROVETON TO HOUSTON TO MATAGORDA
SHORTLY AFTER 6 AM. BASED ON RADAR TRENDS AND WHAT'S BEEN
HAPPENING UPSTREAM...ANTICIPATE SOME 35-45 MPH GUSTS AS THE LINE
PUSHES THRU - POSSIBLY SOME LOWER END SEVERE SEGMENTS W/
VORTICIES/BOWING. FF WATCH IS STILL IN EFFECT FOR NORTHERN
COUNTIES UNTIL 9 AM AND WILL LET THAT RIDE. WOULD GENERALLY EXPECT
ANOTHER 1-2" OF RAIN WITH THIS SYSTEM. DUE TO THE FASTER
MOVEMENT...WOULD THINK FAIRLY SHORT TERM ISSUES SUCH AS MINOR
STREET FLOODING WOULD BE THE MAIN ISSUE RAIN-WISE. TEMPS ARE
CURRENTLY FALLING INTO THE 40S AND 50S BEHIND THE LINE SO MANY
LOCATIONS ARE NOW EXPERIENCING THEIR HIGHS FOR THE DAY THEY
PROBABLY WON'T RECOVER TO THOSE LEVELS EVEN AFTER GRADUAL CLEARING
LATER IN THE DAY.

DRY WX WITH COOL OVERNIGHT LOWS & NICE RECOVERY INTO THE 70S MON &
TUE. ONSHORE FLOW QUICKLY RESUMES MONDAY AS THE NEXT LEE SIDE
SYSTEM GETS ITS ACT TOGETHER EARLY NEXT WEEK. DO THINK THERE WILL
BE SUFFICIENT MOISTURE FOR SHOWERS ALONG AND POSSIBLY BEHIND ITS
ASSOCIATED FRONTAL BOUNDARY THAT'LL BE PUSHING INTO THE REGION
TUE NIGHT & WED. COOLER & DRY WX SHOULD THEN PERSIST INTO NEXT
WEEKEND.  47

&&

.MARINE...
FORECAST FOR TODAY WILL REMAIN UNSETTLED AS WE AWAIT THE ARRIVAL OF
A SQUALL LINE FROM THE WEST. THIS LINE IS CURRENTLY FCST TO MOVE IN
TO THE COASTAL WATERS AROUND MID TO LATE MORNING. HOWEVER OUT AHEAD
OF THIS SYSTEM A STRONG LOW-LEVEL JET WILL REMAIN IN PLACE AS WINDS
FROM THE SE AT 20-25KTS PREVAIL (WITH HIGHER GUSTS) ALONG WITH ELE-
VATED SEAS ACROSS THE COASTAL WATERS. SMALL CRAFT ADVISORIES SHOULD
STAY IN EFFECT UNTIL THIS AFTN FOR THE COASTAL WATERS...AND CAUTION
FLAGS BRIEFLY FOR THIS EVE/TONIGHT IN THE WAKE OF THE FRONT.

THIS PROGRESSIVE WX PATTERN WILL ALLOW FOR THE RETURN OF AN ONSHORE
FLOW BY MON NIGHT. ATTM THE NEXT COLD FRONT IS PROGGED TO MOVE INTO
THE NEARSHORE WATERS AOA WEDS AFTN. CAUTION FLAGS/ADVISORIES MAY BE
NEEDED BEHIND THIS FRONT. 41

&&

.AVIATION...
NOT A LOT OF CHANGES WITH THE TIMING WITH THE SQUALL LINE FOR LOCAL
TAF SITES. EXTRAPOLATED TIMING STILL HAS THIS LINE INTO CLL AOA 10Z
AND THEN TO GLS AOA 15Z. RAPID CLEARING EXPECTED IN THE WAKE OF THE
FRONT AS THE MAIN SFC LOW LIFTS OUT QUICKLY TO THE NE. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      60  47  71  50  71 /  80   0   0   0  30
HOUSTON (IAH)              72  48  72  51  75 / 100   0   0   0  20
GALVESTON (GLS)            70  57  70  61  73 /  90   0   0   0  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     BRAZOS...BURLESON...GRIMES...HOUSTON...MADISON...
     MONTGOMERY...TRINITY...WALKER...WASHINGTON.

     WIND ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 9 AM THIS MORNING TO
     NOON CST TODAY FOR THE FOLLOWING ZONES: GALVESTON BAY...
     MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Dec 13, 4:19 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
419 AM CST SUN DEC 13 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-141030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
419 AM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SQUALL LINE WILL PUSH THROUGH THE AREA THIS MORNING PRODUCING 30
TO 50 MPH WIND GUSTS. ANOTHER 1 TO 2 INCHES OF RAIN ARE POSSIBLE
AT SOME LOCATIONS WHICH COULD LEAD TO MINOR STREET FLOODING.
HIGHER THAN NORMAL TIDES AND WAVE RUN UP MAY ALSO AFFECT PORTIONS
OF THE BOLIVAR PENINSULA AT HIGHWAY 124 AT HIGHWAY 87 THIS MORNING.
CONDITIONS SHOULD GRADUALLY IMPROVE TOWARD MID MORNING AS THE LINE
OF STORMS PUSHES OFF TO THE EAST. LINGERING LIGHT RAIN WILL END
FROM WEST TO EAST DURING THE LATE MORNING TO EARLY AFTERNOON
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS ARE REQUEST TO SEND SEVERE
WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE THIS MORNING. WE
CAN BE FOUND ON TWITTER AND FACEBOOK @NWSHOUSTON.

GMZ330-335-350-355-370-375-141030-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
419 AM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ELEVATED WINDS AND SEAS.
A SQUALL LINE WILL PUSH OFF THE COAST LATER THIS MORNING PRODUCING
A WIND SHIFT TO THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER FRONT AND MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED
EARLY WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Dec 13, 2:04 AM CST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
204 AM CST SUN DEC 13 2015

TXZ237-238-130830-
GALVESTON TX-BRAZORIA TX-
204 AM CST SUN DEC 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRAZORIA AND
SOUTHWESTERN GALVESTON COUNTIES UNTIL 230 AM CST...

AT 202 AM CST...DOPPLER RADAR WAS TRACKING A STRONG SHOWER NEAR
SURFSIDE BEACH...MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANTA FE...HITCHCOCK...SURFSIDE BEACH...LIVERPOOL...SAN LUIS PASS AND
CHOCOLATE BAYOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

LAT...LON 2936 9535 2936 9504 2920 9506 2917 9512
      2919 9511 2920 9511 2921 9520 2919 9518
      2920 9516 2918 9515 2911 9516 2909 9514
      2908 9514 2909 9512 2908 9512 2914 9507
      2912 9507 2893 9530
TIME...MOT...LOC 0802Z 180DEG 33KT 2900 9521

40
Special weather statement, Dec 13, 2:54 AM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
254 AM CST SUN DEC 13 2015

TXZ195>197-131015-
BURLESON TX-WASHINGTON TX-BRAZOS TX-
254 AM CST SUN DEC 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...WESTERN WASHINGTON AND
CENTRAL BRAZOS COUNTIES UNTIL 415 AM CST...

AT 250 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
GRANGER DAM TO NEAR THRALL TO NEAR WYLDWOOD...AND MOVING EAST AT 35
MPH. THESE STORMS WILL BE MOVING INTO WESTERN BURLESON COUNTY AFTER
315 AM...AND INTO WESTERN WASHINGTON AND BRAZOS COUNTIES AFTER 330
AM.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLLEGE STATION...BRYAN...CALDWELL...SOMERVILLE...
SNOOK...KURTEN...BURTON...WIXON VALLEY...KYLE FIELD...LAKE SOMERVILLE
DAM...DEANVILLE...CHRIESMAN AND LYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY.

&&

LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
      3097 9625 3073 9622 3009 9663 3010 9663
      3015 9665 3016 9669 3016 9679 3017 9678
      3020 9674 3024 9673 3030 9664 3032 9674
      3039 9679 3047 9691 3054 9692
TIME...MOT...LOC 0850Z 256DEG 31KT 3074 9722 3052 9727 3021 9749

40
Special weather statement, Dec 13, 3:50 AM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
350 AM CST SUN DEC 13 2015

TXZ176-195>198-211-131045-
MADISON TX-GRIMES TX-AUSTIN TX-BURLESON TX-WASHINGTON TX-BRAZOS TX-
350 AM CST SUN DEC 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...WESTERN WASHINGTON...
BRAZOS...NORTHWESTERN AUSTIN...NORTHWESTERN GRIMES AND MADISON
COUNTIES UNTIL 445 AM CST...

AT 349 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FRANKLIN TO NEAR
PALMETO...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...MADISONVILLE...CALDWELL...SHELBY...
SOMERVILLE...SNOOK...BEDIAS...KURTEN...BURTON...WIXON VALLEY...
MILLICAN...KYLE FIELD...LAKE SOMERVILLE DAM...NORMANGEE...IOLA...
CARMINE...WELLBORN...INDEPENDENCE AND DEANVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3071 9667 3073 9660 3070 9656 3074 9646
      3091 9635 3107 9605 3107 9571 2999 9659
      3015 9665 3014 9677 3016 9679 3020 9674
      3024 9673 3025 9669 3030 9664 3032 9674
      3039 9679 3044 9687
TIME...MOT...LOC 0949Z 254DEG 33KT 3099 9650 2959 9755

40
Special weather statement, Dec 13, 4:30 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 AM CST SUN DEC 13 2015

TXZ163-164-176-177-195>199-210>213-226-131145-
MADISON TX-TRINITY TX-GRIMES TX-AUSTIN TX-BURLESON TX-WALKER TX-
WALLER TX-COLORADO TX-HOUSTON TX-WASHINGTON TX-HARRIS TX-WHARTON TX-
BRAZOS TX-MONTGOMERY TX-
430 AM CST SUN DEC 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR WALKER...NORTHWESTERN WHARTON...
WASHINGTON...SOUTHEASTERN BURLESON...BRAZOS...WALLER...COLORADO...
SOUTHWESTERN TRINITY...NORTHWESTERN HARRIS...AUSTIN...NORTHWESTERN
MONTGOMERY...HOUSTON...GRIMES AND MADISON COUNTIES UNTIL 545 AM
CST...

AT 423 AM CST...DOPPLER RADAR WAS TRACKING A FAST MOVING LINE OF
SHOWERS AND ISOLATED THUNDERSTORMS FROM 12 MILES SOUTHWEST OF
PALESTINE TO NEAR KURTEN TO SOMERVILLE TO NEAR MOULTON...HEADED EAST
SOUTHEAST AT 30 TO 35 MPH. EXPECT WIND GUSTS BETWEEN 30 AND 45 MPH
AS THE LINE PUSHES THROUGH. SMALL TREE LIMBS MAY SNAP AND LIGHTER
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND SIGNS COULD BE KNOCKED
OVER. THE LEADING EDGE OF THIS LINE OF PRECIPITATION SHOULD BE
SITUATED FROM ROUGHLY TRINITY TO WALLER TO EAGLE POINT BY 545 AM.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...HUNTSVILLE...BRENHAM...NAVASOTA...
CROCKETT...SEALY...HEMPSTEAD...PRAIRIE VIEW...MADISONVILLE...
BELLVILLE...COLUMBUS...EAGLE LAKE...PINEHURST...AUSTONIO...
WASHINGTON...SHELBY...HOCKLEY...TRINITY AND WALLER.

LAT...LON 3156 9514 3147 9506 3057 9548 3011 9577
      2920 9644 2928 9663 2928 9664 2934 9656
      2963 9687 2996 9657 3016 9669 3099 9619
      3109 9598 3109 9577 3127 9573 3132 9566
      3151 9574 3159 9528
TIME...MOT...LOC 1023Z 289DEG 25KT 3166 9584 3081 9623 3036 9651 2956
9710
Special weather statement, Dec 13, 5:57 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
557 AM CST SUN DEC 13 2015

TXZ163-164-176>179-197>199-210>213-226-227-235-236-131300-
MADISON TX-MATAGORDA TX-TRINITY TX-SAN JACINTO TX-WALKER TX-
WALLER TX-POLK TX-WASHINGTON TX-HARRIS TX-WHARTON TX-FORT BEND TX-
MONTGOMERY TX-GRIMES TX-AUSTIN TX-JACKSON TX-COLORADO TX-HOUSTON TX-
557 AM CST SUN DEC 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR WALKER...WHARTON...SOUTHEASTERN
WASHINGTON...NORTHWESTERN MATAGORDA...WALLER...SAN JACINTO...
COLORADO...TRINITY...WESTERN HARRIS...FORT BEND...AUSTIN...JACKSON...
MONTGOMERY...HOUSTON...SOUTHEASTERN GRIMES...NORTHWESTERN POLK AND
EAST CENTRAL MADISON COUNTIES UNTIL 700 AM CST...

AT 553 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRINITY TO 14 MILES
NORTHEAST OF SPEAKS...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS 30 TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS. AT 535
AM... COLUMBUS REPORTED A 43 MPH WIND GUST AS THE LINE OF
THUNDERSTORMS MOVED THROUGH. SMALL TREE LIMBS MAY SNAP AND LIGHTER
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND SIGNS COULD BE KNOCKED
OVER AS THIS LINE MOVES ACROSS THE AREA.

LOCATIONS IMPACTED INCLUDE...
SUGAR LAND...NORTHWESTERN MISSOURI CITY...CONROE...HUNTSVILLE...
ROSENBERG...STAFFORD...BELLAIRE...WEST UNIVERSITY PLACE...KATY...
RICHMOND...EL CAMPO...TOMBALL...WHARTON...JERSEY VILLAGE...
CROCKETT...SEALY...HEMPSTEAD...WILLIS...PRAIRIE VIEW AND EDNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING ISSUES. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3158 9517 3156 9514 3147 9510 3133 9490
      3120 9486 2972 9542 2871 9650 2872 9666
      2902 9683 2906 9694 2933 9656 2950 9672
      3029 9601 3157 9542
TIME...MOT...LOC 1153Z 323DEG 34KT 3097 9532 2934 9650

HUFFMAN
Special weather statement, Dec 13, 6:59 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
659 AM CST SUN DEC 13 2015

TXZ178-179-199-200-211>213-226-227-235>237-131400-
MATAGORDA TX-HARRIS TX-AUSTIN TX-BRAZORIA TX-JACKSON TX-
SAN JACINTO TX-WALLER TX-POLK TX-LIBERTY TX-WHARTON TX-MONTGOMERY TX-
FORT BEND TX-
659 AM CST SUN DEC 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...WHARTON...
MATAGORDA...SOUTHEASTERN WALLER...SAN JACINTO...SOUTHEASTERN
COLORADO...SOUTHEASTERN TRINITY...HARRIS...CENTRAL BRAZORIA...WESTERN
CHAMBERS...FORT BEND...NORTHWESTERN GALVESTON...SOUTHEASTERN
AUSTIN...JACKSON...MONTGOMERY...POLK AND LIBERTY COUNTIES UNTIL 800
AM CST...

AT 656 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SEVEN OAKS TO 6 MILES
NORTH OF PORT ALTO...AND MOVING EAST AT 35 MPH. AT 653 AM... HOOKS
AIRPORT REPORTED A 39 MPH GUST WITH THIS LINE OF STORMS.

WIND GUSTS 30 TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS. SMALL
TREE LIMBS MAY SNAP AND LIGHTER UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND SIGNS COULD BE KNOCKED OVER AS THIS LINE MOVES ACROSS
THE AREA.

LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...WESTERN LEAGUE CITY...SUGAR LAND...BAYTOWN...
MISSOURI CITY...CONROE...FRIENDSWOOD...LA PORTE...DEER PARK...
ROSENBERG...ALVIN...STAFFORD...BAY CITY...SOUTH HOUSTON...BELLAIRE...
HUMBLE...WEST UNIVERSITY PLACE...KATY AND NORTHWESTERN SEABROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING ISSUES. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2894 9680 3051 9553 3051 9536 3086 9524
      3085 9523 3115 9484 3106 9456 3101 9466
      3049 9454 3049 9473 3021 9464 2988 9498
      2970 9494 2976 9508 2962 9501 2961 9499
      2858 9623 2875 9617 2878 9670 2892 9679
TIME...MOT...LOC 1256Z 291DEG 31KT 3080 9485 2875 9643

HUFFMAN

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 6:00 PM CSTSevere Thunderstorm WarningHGXHarris, Montgomery, Waller30 min
Dec 12, 7:52 PM CSTSpecial Weather StatementHGXWalker38 min
Dec 12, 8:37 PM CSTSpecial Weather StatementHGXBrazos53 min
Dec 12, 9:02 PM CSTFlash Flood WatchHGXBrazos, Burleson, Grimes, Houston, Madison, Montgomery and 3 more13 hr
Dec 12, 9:04 PM CSTAreal Flood AdvisoryHGXAustin, Brazos, Burleson, Colorado, Grimes, Madison and 1 more4 hr
Dec 13, 1:16 AM CSTSpecial Weather StatementHGXMontgomery44 min
Dec 13, 2:04 AM CSTSpecial Weather StatementHGXBrazoria26 min
Dec 13, 2:20 AM CSTSpecial Marine WarningHGX40 min
Dec 13, 2:54 AM CSTSpecial Weather StatementHGXBrazos, Burleson81 min
Dec 13, 3:50 AM CSTSpecial Weather StatementHGXBrazos, Burleson, Madison, Washington55 min
Dec 13, 3:57 AM CSTSevere Thunderstorm WarningHGXBrazos, Burleson33 min
Dec 13, 4:30 AM CSTSpecial Weather StatementHGXAustin, Brazos, Colorado, Grimes, Houston, Madison and 3 more75 min
Dec 13, 5:57 AM CSTSpecial Weather StatementHGXAustin, Colorado, Fort Bend, Harris, Houston, Jackson and 6 more63 min
Dec 13, 6:59 AM CSTSpecial Weather StatementHGXFort Bend, Harris, Jackson, Liberty, Matagorda, Montgomery and 3 more61 min
Dec 13, 7:19 AM CSTSpecial Marine WarningHGX116 min
Dec 13, 7:48 AM CSTSpecial Weather StatementHGXBrazoria, Chambers, Harris, Liberty, Matagorda, Polk72 min
Dec 13, 8:21 AM CSTSpecial Marine WarningHGX24 min
Dec 13, 8:23 AM CSTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Harris, Liberty, Polk112 min
Dec 13, 8:56 AM CSTSpecial Marine WarningHGX49 min
Dec 13, 8:56 AM CSTSpecial Weather StatementHGXChambers, Galveston64 min
Dec 13, 9:13 AM CSTSpecial Marine WarningHGX2 hr
Dec 13, 9:41 AM CSTSpecial Marine WarningHGX49 min
Dec 13, 9:46 AM CSTRiver Flood WarningHGXLiberty, Polk, San Jacinto8 days
Dec 13, 9:46 AM CSTRiver Flood WarningHGXBrazos, Grimes, Madison5 days
Dec 13, 10:00 AM CSTSpecial Marine WarningHGX45 min
Dec 13, 10:19 AM CSTAreal Flood AdvisoryHGXChambers, Galveston, Liberty56 min
Dec 13, 11:12 AM CSTSpecial Marine WarningHGX2 hr

Nearby

Beach Hazards Statements in Texas, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.